Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 7, 2013, 5:56 PM CDT for Crosby County, Garza County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2013, 5:56 PM CDT (22:56 UTC)
- Expired
- May 7, 2013, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS54 KLUB 072256
SVRLUB
TXC107-169-072345-
/O.NEW.KLUB.SV.W.0039.130507T2256Z-130507T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CROSBY COUNTY IN NORTHWEST TEXAS.
NORTHERN GARZA COUNTY IN NORTHWEST TEXAS.
* UNTIL 645 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF SOUTHLAND...OR 9 MILES NORTHWEST OF POST...AND MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SOUTHLAND AND
HIGHWAY 84 BETWEEN SOUTHLAND AND POST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3328 10156 3337 10155 3360 10121 3337 10103
3334 10104 3318 10150
TIME...MOT...LOC 2255Z 244DEG 15KT 3328 10149
$$1 follow-up statement
594
WWUS54 KLUB 072316
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT TUE MAY 7 2013
TXC107-169-072345-
/O.CON.KLUB.SV.W.0039.000000T0000Z-130507T2345Z/
CROSBY TX-GARZA TX-
616 PM CDT TUE MAY 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN GARZA
AND SOUTHEASTERN CROSBY COUNTIES UNTIL 645 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF SOUTHLAND...OR 9 MILES NORTHWEST OF POST...MOVING
EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
KALGARY AND HIGHWAY 207 BETWEEN POST AND THE CROSBY AND GARZA
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3330 10149 3337 10149 3360 10121 3337 10103
3334 10104 3326 10144
TIME...MOT...LOC 2314Z 248DEG 15KT 3331 10144
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:02 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 7, 3:02 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 302 PM CDT TUE MAY 7 2013 .SHORT TERM... UPPER LOW NEAR KLAS THIS AFTERNOON WILL TRANSLATE EASTWARD AND WEAKEN AS IT APPROACHES ON WEDNESDAY. THIS WILL RESULT IN INCREASING SOUTHWESTERLY FLOW ACROSS THE REGION WITH A SLOSHING DRYLINE TODAY AND TOMORROW. AS MENTIONED IN THE MID DAY UPDATE...PROSPECTS FOR ISOLATED TO SCATTERED HIGH BASED STORMS CONTINUE MAINLY EAST OF THE INTERSTATE 27 CORRIDOR WITH DAMAGING WINDS. A COUPLE OF SOUTHEAST/NORTHWEST ORIENTED SURFACE TEMPERATURE GRADIENTS EXISTS ACROSS THE CWFA THANKS TO LAST NIGHT/S BENEFICIAL RAINFALL. THIS MAY SERVE TO LOCALLY ENHANCE BAROCLINICITY AND HELP ENHANCE ANYTHING THAT MANAGES TO GET GOING. DOWNBURST WINDS WILL BE THE PRIMARY CONCERN ALONG WITH MARGINALLY SEVERE HAIL GIVEN THE HIGH BASED NATURE OF THE STORMS. ACTIVITY SHOULD TAPER LATE THIS EVENING THOUGH 40 KT LLJ IS EXPECTED OUT EAST AROUND MIDNIGHT. THIS WILL HELP USHER IN ADDITIONAL MOISTURE FOR ANOTHER ROUND OF STORMS INTO WEDNESDAY. PRIMARY QUESTION WILL BE WHETHER THE DRYLINE WILL MOVE RAPIDLY ENOUGH TO PUSH STORM DEVELOPMENT EAST OF THE AREA. THIS WILL LARGELY DEPEND ON THE AMOUNT OF SURFACE MOISTURE THAT OCCURS WITH THIS EVENING/S STORM ACTIVITY. WITH THE EXPECTED PROGRESS OF THE SOUTHWESTERN LOW...SUSPECT INITIATION WILL BE ACROSS THE ROLLING PLAINS WEDNESDAY AFTERNOON WITH AN ATTENDANT THREAT OF SEVERE WX. INSTABILITY WILL RUN UPWARD OF 3KJ/KG WEDNESDAY AFTERNOON ALONG WITH 0-6KM BULK SHEAR AOA 45 KT WITH DISCRETE SUPERCELLS BEING THE PREFERRED CONVECTIVE MODE. && .LONG TERM... CONVECTION WILL CONTINUE AFTER 00Z BUT BEST CHANCES AFTER THIS TIME WILL MOSTLY BE EAST OF THE ROLLING PLAINS. THE DRYLINE WILL BE RETREATING WEDNESDAY EVENING WITH UPPER LEVEL JET WINDS INCREASING OVERNIGHT. HOWEVER...THE SYSTEM MOVING OUT OF THE SOUTHWEST US WILL BE FILLING BY THIS TIME AS WELL. A COLD FRONTAL BOUNDARY WILL BE MOVING SOUTH BUT THERE STILL REMAINS HIGH SPREAD IN MODEL SOLUTIONS ON THE FRONTAL TIMING. THE GENERAL CONSENSUS IS TO DRIVE THE FRONT THROUGH ON THURSDAY AND STALL IT OUT ACROSS THE AREA WITH A BIGGER PUSH ON FRIDAY. MODELS ARE GENEROUS IN DEVELOPING POST FRONTAL PRECIPITATION ON THURSDAY AND FRIDAY BUT WE REMAIN SKEPTICAL GIVEN THE MODELS RECENT PERFORMANCE IN OVER FORECASTING THIS TYPE OF PRECIPITATION. A BLOCKING RIDGE TO THE WEST WILL KEEP A POSITIVELY TILTED TROUGH OVER THE AREA FOR THE REST OF THE WEEK. UPPER LEVEL FORCING WILL BE PRESENT EACH DAY THROUGH SATURDAY BUT WILL BE WEAK. HEIGHT FALLS WILL BE SUBTLE EACH DAY AS WELL WITH A WEAK DISTURBANCE MOVING ALOFT OVER THE AREA ON FRIDAY INTO SATURDAY. THERE WILL BE LITTLE LOW LEVEL CONVERGENCE WITH WINDS BACKING TO THE EAST ON FRIDAY AND SATURDAY. THE ONLY OTHER FORCING MECHANISM WILL BE FRONTOGENETICAL FORCING AT LOW LEVELS IN THE POST FRONTAL AIR ESPECIALLY ON THURSDAY. INSTABILITY WILL BE WEAK BUT COMBINED WITH THE WEAK LIFT MAY BE ABLE TO GENERATE SHOWERS AND A FEW THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY. DRIER AIR WILL FILTER IN BEGINNING ON SATURDAY WITH NORTHWEST FLOW ALOFT AND VEERING WINDS AT THE SURFACE. A CLOSED LOW THAT WILL BE SITTING OVER NORTHWEST MEXICO WILL FINALLY EJECT OUT BY THE MIDDLE OF NEXT WEEK CREATING OUR NEXT CHANCE OF RAIN AND THUNDERSTORMS. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 82 45 75 48 / 0 0 10 20 10 TULIA 58 87 49 77 48 / 10 10 10 20 10 PLAINVIEW 60 88 50 79 50 / 10 10 10 20 10 LEVELLAND 56 87 50 81 52 / 10 10 10 10 10 LUBBOCK 60 89 52 82 54 / 10 10 10 20 10 DENVER CITY 55 87 53 82 54 / 10 10 10 10 10 BROWNFIELD 57 89 51 83 53 / 10 10 10 10 10 CHILDRESS 58 86 56 84 56 / 30 40 20 20 30 SPUR 60 90 55 85 55 / 20 20 10 20 20 ASPERMONT 62 90 60 87 59 / 20 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/01
Hazardous weather outlook, May 7, 11:30 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE MAY 7 2013 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO WIDELY SCATTERED HIGH-BASED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF INTERSTATE 27 AND HIGHWAY 87. LOCALLY DAMAGING WINDS TO 65 MPH WILL BE THE GREATEST THREAT WITH THESE STORMS...ALTHOUGH HAIL UP TO QUARTER SIZE WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GREATER THREAT FOR SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING IN THE ROLLING PLAINS AND FAR SOUTHEAST PANHANDLE. DEEPER INSTABILITY AND STRENGTHENING WIND SHEAR AHEAD OF A DRYLINE WILL PROMOTE SUPERCELL STORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. THEREAFTER...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 7, 5:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE MAY 7 2013
TXZ036-072315-
CROSBY-
542 PM CDT TUE MAY 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY COUNTY...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF CROSBYTON...MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AREAS OF BLOWING
DUST AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3342 10156 3345 10156 3376 10129 3361 10108
3339 10133 3339 10152
TIME...MOT...LOC 2242Z 220DEG 24KT 3345 10142Special weather statement, May 7, 5:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT TUE MAY 7 2013
TXZ042-072300-
GARZA-
547 PM CDT TUE MAY 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR GARZA COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL GARZA COUNTY...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3318 10156 3337 10156 3339 10153 3339 10137
3329 10129 3316 10154
TIME...MOT...LOC 2247Z 234DEG 14KT 3329 10151The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:08 PM CDT | Special Weather Statement | LUB | Bailey | 37 min |
| May 6, 8:22 PM CDT | Special Weather Statement | LUB | Parmer | 23 min |
| May 6, 8:52 PM CDT | Special Weather Statement | LUB | Cochran | 23 min |
| May 6, 9:26 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| May 6, 9:27 PM CDT | Special Weather Statement | LUB | Hockley | 33 min |
| May 6, 10:02 PM CDT | Special Weather Statement | LUB | Hockley | 28 min |
| May 6, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 30 min |
| May 6, 10:49 PM CDT | Special Weather Statement | LUB | Lynn | 26 min |
| May 6, 11:00 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| May 6, 11:24 PM CDT | Special Weather Statement | LUB | Garza, Lynn | 21 min |
| May 7, 5:42 PM CDT | Special Weather Statement | LUB | Crosby | 33 min |
| May 7, 5:47 PM CDT | Special Weather Statement | LUB | Garza | 13 min |
| May 7, 6:45 PM CDT | Special Weather Statement | LUB | Garza | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.